Alert archive / Oklahoma / Flash Flood Watches in 2020

Flash Flood Watch 3, NWS Tulsa, OK

April 22, 20209 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Apr 22, 2020, 3:11 AM CDT for 9 counties in Oklahoma. It took effect at Apr 22, 2020, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2020, 3:11 AM CDT (08:11 UTC)
In effect from
Apr 22, 2020, 7:00 AM CDT
Expired
Apr 22, 2020, 7:21 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WGUS64 KTSA 220811
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
311 AM CDT Wed Apr 22 2020

...HEAVY RAINFALL AND FLOODING POSSIBLE ACROSS NORTHEAST OKLAHOMA
TODAY...

OKZ054>057-059>062-064-067-222030-
/O.NEW.KTSA.FF.A.0003.200422T1200Z-200423T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
311 AM CDT Wed Apr 22 2020

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
THIS EVENING...

The National Weather Service in Tulsa has issued a

* Flash Flood Watch for a portion of northeast Oklahoma... 
  including the following counties...Craig...Creek...Mayes... 
  Nowata...Osage...Pawnee...Rogers...Tulsa...Wagoner and 
  Washington OK. 

* From 7 AM CDT this morning through this evening

* Multiple rounds of thunderstorms are forecast across portions of
  northeast Oklahoma thru the day today as a strong upper level
  disturbance moves over the region. These storms will have a
  tendency to train over the same areas, producing swaths of
  locally heavy rainfall and increasing the potential for flash
  flooding. The heavy rainfall threat will end quickly from west
  to east this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

&&

$$

Lacy
2 follow-up statements
683 
WGUS64 KTSA 221933
FFATSA

Flood Watch
National Weather Service Tulsa OK
233 PM CDT Wed Apr 22 2020

...HEAVY RAINFALL AND FLOODING POSSIBLE ACROSS NORTHEAST OKLAHOMA
TODAY...

OKZ054>057-059>062-064-067-230300-
/O.CON.KTSA.FF.A.0003.000000T0000Z-200423T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
233 PM CDT Wed Apr 22 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of northeast Oklahoma...including the following 
  counties...Craig...Creek...Mayes...Nowata...Osage...Pawnee... 
  Rogers...Tulsa...Wagoner and Washington OK. 

* Until 10 PM CDT this evening

* One-half to one and a half inches of rain have already fallen
across the watch area through early this afternoon. Another one
-half to one inch rain possible through this evening. This could 
lead to localized flooding of low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

&&

$$
750 
WGUS64 KTSA 230021
FFATSA

Flood Watch
National Weather Service Tulsa OK
721 PM CDT Wed Apr 22 2020

OKZ054>057-059>062-064-067-230130-
/O.CAN.KTSA.FF.A.0003.000000T0000Z-200423T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
721 PM CDT Wed Apr 22 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of northeast Oklahoma has
been cancelled. One to around two inches of rain fell across 
much of the watch area over the past twenty four hours. The 
heaviest rain is now moving out of the watch area and the 
threat for flooding has now diminished. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Apr 22, 12:31 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 22, 12:31 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 AM CDT Wed Apr 22 2020

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

The main aviation concern for the next 24 hours is timing
potential convective impacts at each of the terminals, with
multiple rounds of TSRA likely to affect each site through the end
of the valid TAF period. Ongoing storms in central and southwest
OK will be most likely to affect MLC and eventually FSM in the
next 2 to 5 hours, with additional development possible farther
north early this morning that may affect the remaining terminals.
As we move into the daytime, additional storms will develop
through the morning and the afternoon, with no true discernible
break in potential activity for terminals in NE OK and far NW AR.
Expect potential for IFR conditions in the TSRA, as well as strong
wind gusts, especially for storms this afternoon and evening at
MLC/FSM. VRB wind groups may be required in future TAFs at these
two sites. Late in the period, winds will shift to a north to
northwesterly direction at the NE OK terminals and a westerly
direction at MLC/FSM.

&&

.PREV DISCUSSION... /Issued 943 PM CDT Tue Apr 21 2020/

..UPDATE...

DISCUSSION...
Evening severe storms remain focused across western OK with
eastward progress minimal as of yet. Regional VWP at KTLX / KFDR
show a marked increase in the low level jet and renewed convection
across TX Panhandle and north TX mark zones of increasing lift
which will eventually spread eastward later tonight into Wed
morning. In the near term the sfc warm currently extends into far
SE OK and a corridor immediately north of this boundary would
yield a favorable zone for convective expansion, however, as the
night progresses stronger lift will shift northward warranting the
current high precip chances. Sufficient elevated instability and
effective shear will maintain a risk of severe weather through the
overnight hours. Update will make minor adjustments to precip
chances with higher chances into eastern OK and lesser chances
across portions of western AR through the overnight hours.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Apr 21, 4:57 PM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Tue Apr 21 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Tue Apr 21 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily west of a line from Bartlesville to McAlester.
	ONSET...After midnight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After midnight.

DISCUSSION...
Thunderstorms will spread into eastern Oklahoma by late evening
and expand in coverage and spread into western Arkansas
through the overnight hours.  Sufficient instability along with
strengthening winds aloft will support severe storm potential
across portions of eastern Oklahoma. Initial storms late this
evening may pose a risk of both large hail and locally strong
winds, however the risk will transition more toward large hail
and locally heavy rainfall through the late night hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
Widespread showers and thunderstorms will be ongoing early
Wednesday and continued storm development is likely through
the day especially north of Interstate 40.  The stronger
storms will pose a risk of large hail with a lesser risk of
locally strong winds.  Heavy rainfall will increase flooding
concerns across much of northeast Oklahoma through northwest
Arkansas.  The potential for both flash flooding and main
stem river flooding will exist.
Storms will likely decrease in coverage across southeast
Oklahoma by early afternoon.  Any prolonged period of clearing
will raise the likelihood of stronger instability spreading
into southeast Oklahoma ahead of an advancing dryline.
Storms developing along the dryline by late afternoon or
early evening will likely become severe and pose a risk of
tornadoes, large hail, and locally damaging winds.  These
storms will spread through southeast Oklahoma and west
central Arkansas through the late evening hours.
A brief period of dry weather returns for Thursday with
thunderstorm chances increasing late Thursday night through
Friday.  Dry weather return for the upcoming weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 22, 3:06 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Wed Apr 22 2020

OKZ073-220830-
Pittsburg OK-
306 AM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 330 AM CDT...

At 306 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Ashland to 4 miles west of Daisy.
Movement was northeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Alderson...                       Ashland...
Mcalester Regional Airport...     Haywood...
Scipio...                         Blanco...
Pittsburg...                      Arpelar...

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.

LAT...LON 3468 9589 3468 9605 3472 9609 3493 9609
      3514 9590 3471 9551 3460 9552 3459 9588
TIME...MOT...LOC 0806Z 238DEG 33KT 3480 9608 3454 9582

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:33 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha57 min
Apr 22, 3:06 AM CDTSpecial Weather StatementTSAPittsburg24 min
Apr 22, 3:25 AM CDTSpecial Weather StatementTSAChoctaw35 min
Apr 22, 5:26 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Apr 22, 6:02 AM CDTSpecial Weather StatementTSASequoyah43 min
Apr 22, 6:19 AM CDTSpecial Weather StatementTSAPawnee41 min
Apr 22, 6:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 22, 6:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee35 min
Apr 22, 7:00 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 22, 7:39 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Apr 22, 8:08 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington52 min
Apr 22, 8:16 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa29 min
Apr 22, 8:17 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee22 min
Apr 22, 8:30 AM CDTSevere Thunderstorm WarningTSAOsage30 min
Apr 22, 8:31 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Apr 22, 8:34 AM CDTSpecial Weather StatementTSASequoyah41 min
Apr 22, 8:45 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner45 min
Apr 22, 9:06 AM CDTSpecial Weather StatementTSAPushmataha39 min
Apr 22, 9:28 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers21 min
Apr 22, 9:35 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa25 min
Apr 22, 10:05 AM CDTSpecial Weather StatementTSATulsa25 min
Apr 22, 10:08 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Apr 22, 10:16 AM CDTSpecial Weather StatementTSACherokee, Muskogee44 min
Apr 22, 10:42 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee48 min
Apr 22, 11:18 AM CDTSpecial Weather StatementTSAMuskogee27 min
Apr 22, 11:31 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Apr 22, 11:38 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha37 min
Apr 22, 11:45 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Apr 22, 12:06 PM CDTSpecial Weather StatementTSACreek24 min
Apr 22, 12:10 PM CDTSpecial Weather StatementTSAOkmulgee35 min
Apr 22, 12:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee32 min
Apr 22, 12:13 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha47 min
Apr 22, 12:24 PM CDTSpecial Weather StatementTSAOsage36 min
Apr 22, 12:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee29 min
Apr 22, 12:50 PM CDTSpecial Weather StatementTSALeFlore40 min
Apr 22, 12:58 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 22, 1:06 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Apr 22, 1:07 PM CDTSevere Thunderstorm WarningTSALeFlore23 min
Apr 22, 1:27 PM CDTSevere Thunderstorm WarningTSALeFlore48 min
Apr 22, 1:36 PM CDTSpecial Weather StatementTSAAdair24 min
Apr 22, 1:50 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Apr 22, 2:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Apr 22, 3:13 PM CDTSevere Thunderstorm WarningTSAOsage32 min
Apr 22, 3:20 PM CDTSpecial Weather StatementTSAKay25 min
Apr 22, 3:43 PM CDTSpecial Weather StatementTSAWashington32 min
Apr 22, 4:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Apr 22, 5:40 PM CDTSpecial Weather StatementTSAOkfuskee35 min
Apr 22, 5:55 PM CDTTornado WarningTSAChoctaw50 min
Apr 22, 6:00 PM CDTTornado Warning Tornado observedTSAChoctaw, Pushmataha30 min
Apr 22, 6:02 PM CDTSpecial Weather StatementTSAPittsburg43 min
Apr 22, 6:03 PM CDTSpecial Weather StatementTSACreek27 min
Apr 22, 6:08 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg37 min
Apr 22, 6:25 PM CDTSpecial Weather StatementTSARogers, Tulsa50 min
Apr 22, 6:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 22, 6:40 PM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 22, 6:42 PM CDTSpecial Weather StatementTSALatimer33 min
Apr 22, 6:45 PM CDTSevere Thunderstorm WarningTSAChoctaw45 min
Apr 22, 6:59 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min

Nearby

Flash Flood Watches in Oklahoma, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.